Pennsylvania, 2005High Wind in Pennsylvania, November 6, 2005
November 6, 2005 · NWS CLE · 3 events in 3 counties and zones
A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northwestern Pennsylvania during the afternoon hours.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong area of low pressure passed to the north of Lake Erie on November 6th. A cold front trailing the low swept east across northwestern Pennsylvania during the afternoon hours. Westerly winds behind the front gusted in excess of 50 mph. Dozens of trees were downed in Erie and Crawford Counties. Power poles and lines were also downed resulting in scattered power outages. A peak gust of 63 mph was measured at Presque Isle between 3 and 5 p.m. Severe thunderstorms occurred ahead of the cold front and also caused considerable damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Nov 6, 12:14 PM EST, 1 hour 46 minutes earlier.
Area forecast discussion, Nov 6, 12:14 PM EST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
1214 PM EST SUN NOV 6 2005
.AVIATION(18Z-18Z)...
DEEP LOW OVR NRN LAKE HURON WL MOVE INTO ONTARIO. A TRAILING COLD
FRONT NOW SWEEPING ACROSS OHIO WILL BE THE CATALYST FOR STRONG
WESTERLY WINDS THIS AFTN INTO EARLY TNGT. HI PRES WL BLD INTO
THE AREA TNGT. WND GSTS TO 45 TO 50 KNOTS ARE NOT OUT OF THE
QUESTION. OVER MINNESOTA...WISCONSIN ILLINOIS LIES PLENTY OF CLOUDS
WHICH ARE EXPECTED TO MOVE INTO NRN OHIO TNGT. LOOK FOR MOSTLY
CLOUDY SKIES TNGT WITH MVFR CIGS AND MVFR TO VFR CONDS ON MONDAY.
&&
.SHORT TERM(TODAY-MONDAY)...
FORECAST ON TRACK...NO CHANGES TO WARNINGS OR ADVISORIES EXCEPT TO
MOVE HANCOCK TO HIGH WIND WARNING. WARNING COULD BE EXTENDED IN THE
EASTERN AREAS LATER TODAY AS STRONG WINDS WILL START THERE LATER.
&&
LONG TERM (TUESDAY-SATURDAY)...
START OUT THE EXTDD WITH A FAIRLY FLAT SWLY FLOW ALOFT TENDING TWD
MORE AMPLIFIED FLOW MID WEEK AS TROF MOVS INTO THE CNTRL U.S.. MODEL
DIFR WITH GFS MUCH MORE AMPLIFIED THAN ENS FCST AND ECWMF. FOLLOWING
HPC GUID WENT WITH MORE AMPLIFIED SOLN BUT NEARLY AS MUCH AS OPN
GFS. THIS SHOULD BRING THE TROF THRU THE AREA BY FRI. CDFNT WILL
MOVE THRU ON WED WITH WAVE PSBL ALG FNT THU KEEPING SOME SHWRS IN
OVER THE ERN AREAS. THIS FOLLOWED BY HIGH PRESSURE AND FAIR WEATHER
FOR THU AND FRIDAY. STILL TEMPS NEAR OR ABV NORMAL.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...HIGH WIND WARNING FOR N OHIO OHZ003-006>014-017>023-089
FROM 7 AM SUNDAY TO 7 PM SUNDAY.
WIND ADVISORY FOR REMAINDER OF N OHIO OHZ027>033-036>038-047 FROM 7
AM SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
.PA...HIGH WIND WARNING FOR NORTHWEST PA PAZ001-002-003 FROM 7AM
SUNDAY TO 7 PM SUNDAY.
GALE WARNING LAKE ERIE WEST HALF 12Z SUNDAY THRU 08Z MONDAY.
STORM WARNING LAKE ERIE EAST HALF 12Z SUNDAY THRU 08Z MONDAY.
&&
SHORT TERM UPDATE...KOSARIK
SHORT TERM...KIELTYKA
LONG TERM...WCR
AVIATION...BC
Hazardous weather outlook, Nov 6, 4:21 AM EST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
421 AM EST SUN NOV 6 2005
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-070930-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-
421 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT
SOME OF THE THUNDERSTORMS MAINLY THIS MORNING WILL BE SEVERE WITH
DAMAGING WINDS THE MAIN THREAT. A HIGH WIND WARNING IS IN EFFECT
FOR THE NORTH AREAS WITH A WIND ADVISORY ELSEWHERE TODAY. THE HIGH
WIND WARNING AND WIND ADVISORY IS BECAUSE OF A COLD FRONT AND
STRONG LOW PRESSURE THAT WILL SWEEP THROUGH THE AREA. TREES AND
POWER LINES COULD COME DOWN IN THE WARNING AREA WITH MAINLY LIMBS
AND JUST A FEW TREES AND POWER LINES IN THE ADVISORY AREA.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
LEZ142>149-162>169-070930-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
421 AM EST SUN NOV 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.
.DAY ONE...TODAY AND TONIGHT
GALE AND OR STORM WARNINGS IN EFFECT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY MAINLY THIS MORNING.
In the hours before
Local storm report, Nov 6, 11:08 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1108 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG MCCOMB 41.11N 83.79W
11/06/2005 HANCOCK OH PUBLIC
A FEW LARGE LIMBS DOWN.
0530 AM TSTM WND DMG 7 SE CAREY 40.88N 83.29W
11/06/2005 WYANDOT OH LAW ENFORCEMENT
SEVERAL BARN ROOFS BLOWN OFF AROUND LOVELL.
0530 AM TSTM WND DMG TIFFIN 41.12N 83.18W
11/06/2005 SENECA OH PUBLIC
A FEW LARGE LIMBS DOWN.
0615 AM TSTM WND DMG SYCAMORE 40.95N 83.17W
11/06/2005 WYANDOT OH AMATEUR RADIO
A FEW LARGE LIMBS DOWN.
0620 AM TSTM WND DMG BLOOMVILLE 41.05N 83.01W
11/06/2005 SENECA OH PUBLIC
A FEW LARGE LIMBS DOWN.
0645 AM TSTM WND DMG 5 NE WILLARD 41.10N 82.65W
11/06/2005 HURON OH PUBLIC
ELECTRICAL POLE SNAPPED AND A LARGE LIMB DOWN.
0912 AM TSTM WND DMG 5 NW NORTH FAIRFIELD 41.16N 82.68W
11/06/2005 HURON OH LAW ENFORCEMENT
A FEW LARGE LIMBS DOWN.
0955 AM TSTM WND DMG WESTLAKE 41.45N 81.93W
11/06/2005 CUYAHOGA OH LAW ENFORCEMENT
ONE TREE DOWN AND ONE LARGE LIMB DOWN.
1015 AM HAIL NORTH ROYALTON 41.31N 81.75W
11/06/2005 0.75 INCH CUYAHOGA OH NWS EMPLOYEE
&&
KIELTYKALocal storm report, Nov 6, 11:35 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1135 AM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 AM TSTM WND DMG 5 W NORWALK 41.24N 82.71W
11/06/2005 HURON OH PUBLIC
A FEW LARGE LIMBS DOWN.
0545 AM TSTM WND DMG CASTALIA 41.40N 82.81W
11/06/2005 ERIE OH LAW ENFORCEMENT
A FEW LARGE LIMBS DOWN.
0630 AM TSTM WND DMG GALION 40.73N 82.79W
11/06/2005 CRAWFORD OH LAW ENFORCEMENT
FEW LARGE LIMBS DOWN.
0923 AM TSTM WND GST ELYRIA 41.38N 82.11W
11/06/2005 59 MPH LORAIN OH AMATEUR RADIO
LORAIN ELYRIA AIRPORT.
1005 AM TSTM WND DMG MEDINA 41.14N 81.87W
11/06/2005 MEDINA OH LAW ENFORCEMENT
ONE TREE DOWN LAFAYATTE TOWNSHIP.
1010 AM TSTM WND DMG MEDINA 41.14N 81.87W
11/06/2005 MEDINA OH LAW ENFORCEMENT
LARGE LIMB DOWN.
1045 AM TSTM WND DMG POLK 40.95N 82.21W
11/06/2005 ASHLAND OH LAW ENFORCEMENT
ONE TREE AND A LIMB DOWN. TREE ON VEHICLE.
&&
KIELTYKAHigh Wind, Crawford
- When
- November 6, 2:00 PM EST to 8:00 PM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
High Wind, Northern Erie
- When
- November 6, 2:00 PM EST to 8:00 PM EST
- Where
- Northern Erie forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $35,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High Wind, Southern Erie
- When
- November 6, 2:00 PM EST to 8:00 PM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in Indiana, November 6, 200524 deaths · 230 injured · $80 million · F3 · 4 events
- Tornadoes in Kentucky, November 6, 20058 injured · $7.1 million · F3 · 2 events
- Tornadoes in Kentucky, November 6, 20055 injured · $375,000 · F3 · 2 events
- Tornado in Kentucky, November 6, 2005$2.1 million · F2 · 1 event
- Avalanche in Colorado, November 6, 20051 death · 1 event
- High Wind in Michigan, November 6, 2005$4.2 million · 52 kt wind · 15 events
- Hail and Damaging Winds in Indiana, November 6, 2005$1.3 million · 65 kt wind · 18 events
- Hail and Damaging Winds in Indiana, November 6, 2005$111,000 · 60 kt wind · 51 events
- High Wind in New York, November 6, 2005$750,000 · 56 kt wind · 6 events
- High Wind in Ohio, November 6, 2005$410,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, November 6, 2005$270,000 · 52 kt wind · 20 events
- Hail and Damaging Winds in Ohio, November 6, 2005$207,000 · 54 kt wind · 25 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5484476, 5484477, 5484478.